MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Catalog Number A1108
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the mayfield triad skull clamp (a1108) slipped, and that the patient's skull shifted slightly when inserting a screw; however, the patient was not injured.The nurses reported that the skull clamp remained locked.They were unsure if the slippage came from 3rd party base unit or the skull clamp.Upon inspection, the skull clamp appeared to be in great shape with a little starburst wear.Hospital has requested service for safety precaution.
 
Additional Manufacturer Narrative
The mayfield triad skull clamp (a1108) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit was unable to duplicate slippage.The unit had residue buildup and a slight rotational movement, but despite said movement, when the unit was properly positioned and put under pressure, it did not move.New components were added to replace worn internal parts, and general cleaning and maintenance were performed root cause - the complaint is not confirmed.Evaluation found no device deficiencies that would have contributed to the reported complaint.The probable root cause is improper or suboptimal placement of the skull clamp on the patient.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key18108108
Report Number3004608878-2023-00202
Device Sequence Number20258450
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA1108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2023
Initial Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/20/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown